Main Forums > Pre-HAART Long-Term Survivors

LTNPs with Hemophilia - your insight Protease Inhibitor Non hemophilic Bleeds

(1/1)

akcol:
Hi, my fiance is a Long Term NonProgress-or - 24 years positive, coinfection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.

He has been taking Reyataz (PI) with Combivir for a year. Previous HAARTs: Sustiva (NNRTI) and Combivir, before that Fortovase (PI) and Combivir, since 1997, non detectable, HCV low, manageable.

As with his initial time period using PIs, Sean is experiencing abut a 400% increase in bleeds.  They are definitely brought on by the PIs: spontaneous, deep, muscle and joint, requiring no pre-causal physical activity: they are non Hemophilic in nature. He stopped Reyataz, changed to Lexica 2 nights ago after his body sort of shut down. The Reyataz seems to have built up in his system. That's our feeling.

His Factor VIII coverage is more than adequate - his infusions (intervals and amounts) indicate it's near impossible that this is happening. His product is working.

We're having a difficult time convincing our local doc (conservative infectious disease specialist, with limited knowledge of Hemophilia) that saving the new HIV meds/classes for future use will not matter if no adherence to present classes (PIs) is possible, and Sean loses his ability to stop bleeds in his body.

We're requesting any input about any Hemophilic PI increased unusual bleed experiences that we can compile to help all docs understand that PIs can be as dangerous to a person with Hemophilia as the virus we're all trying to control is.
We know how utterly not interested you might be in talking about what you live with. This is such a unique frontier - we'd appreciate any input on it.

Thanks so much, continued best health to all,
Colleen
ps - if our such experiences help anyone else, please don't hesitate to post, respond, ask.
 ???

Navigation

[0] Message Index

Go to full version